Loading...

spiper41's Recent CancerCompass Activity

  • spiper41 has commented on a news story

    I wonder if the x-ray machines they used to use to select shoes for children in the forties and the whole body x-ray screening done by my pediatrician when I was 3 to 7 had this same effect?  Not to mention the radiation used on acne.  The dermatologist said the small skin cancer I had was more likely from the radiation than from sun exposure.

    September 13, 2012 view news story
    • spiper41 has commented on a news story

      And women treated with aromatase inhibitors also have chemo brain.  This is not just my own experience.  It has been reported in another study.

      September 13, 2012 view news story
      Loading...
      Load more activity
      Loading more activity

      About spiper41

      Patient
      Breast Cancer
      Cancer Nutrition, Cancer Treatments, Emotional Support, Hormone Therapy, Side Effects

      I was first diagnosed with infiltrating ductile carcinoma at age 41 in 1982. It was ER positive. I had no chemo or radiation, just the mastectomy. Thought that would be the end of it. Two years ago I discovered it had come back in my liver and on the surface of my left lung. My oncologist got me into a study comparing the results of Arimidex alone with Arimidex combined with Faslodex. I'm in Arm 1 which is Arimidex alone. Except for the hot flashes, the side effects have not been particularly bothersome. My feet are stiff when I first stand up. I gained weight which I am now taking off gradually. So far the Arimidex has been spectacularly successful. The largest liver tumor went from golf ball to pea sized. One of the liver tumors can no longer be seen, and the other is barely visible on a scan. The surface of my lung has smoothed out quite a bit, and my tumor markers are really low although they never were more than slightly above the normal range. So far so good, right? Well now I'm looking at a diagnosis of ADHD which seems to have gotten much worse in the last couple of years. From what I have been able to glean, the lack of estrogen can make the ADHD worse, and one of the side effects of the aromatase inhibitors is mood swings which I'm pretty sure is happening to me. My question to the group is whether anyone else is experiencing this kind of difficult? If so, is there any other medication that would work without these side effects? My sense of it is that tamoxifen can be even worse, and I certainly don't want to jump straight to chemo if Arimidex is doing its job. What to do?

      We care about your feedback. Let us know how we can improve your CancerCompass experience.